Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 15, NWS Sioux Falls, SD

June 23, 2010Lincoln County, Union County, South Dakota; 4 counties in Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jun 23, 2010, 12:21 AM CDT for Lincoln County, Union County, South Dakota; 4 counties in Iowa. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 12:21 AM CDT (05:21 UTC)
Expired
Jun 23, 2010, 5:30 AM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:30 AM CDTFLASH FLOODOrange City, IAHIGHWAY 10 AT ORANGE CITY UNDER WATER FOR AROUND 1 HOUR. CREEKS IN THE AREA SWELLED TO 1/2 MILE WIDE.
Jun 23, 12:30 AM CDTFLASH FLOODSioux Center, IASTREET FLOODING
Jun 23, 12:37 AM CDTFLASH FLOODSpencer, IASTREETS AND SMALL STREAMS IN THE SPENCER CITY LIMITS ARE FLOODED.
Jun 23, 12:45 AM CDTFLASH FLOOD6 S Alcester, SDWATER OVER ROADWAY ON 478TH STREET. 6 FOOT DIAMETER CULVERT COULD NOT CONTAIN THE FLOW.
Jun 23, 1:40 AM CDTFLASH FLOOD11 E Spencer, IAHIGHWAY 18 NEAR THE PALO ALTO AND CLAY COUNTY LINE UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4767 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
4.7
Supercell composite
27.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WGUS53 KFSD 230521
FFWFSD
IAC041-141-149-167-SDC083-127-230830-
/O.NEW.KFSD.FF.W.0015.100623T0521Z-100623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA
  NORTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  O'BRIEN COUNTY IN NORTHWEST IOWA
  SIOUX COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
  UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 330 AM CDT

* AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RAINFALL OF AN INCH AND A HALF TO TWO INCHES HAS ALREADY FALLEN
  ACROSS MUCH OF THE WARNED AREA. MORE RAIN WILL CONTINUE TO MOVE 
  NORTHEAST IN THE NEXT COUPLE HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BERESFORD...HAWARDEN...LE MARS...ORANGE CITY...SPENCER...AKRON...
  ALCESTER...ALTON...ARCHER...BOYDEN...CRAIG...EVERLY...FAIRVIEW...
  FOSTORIA...GRANVILLE...GREENVILLE...HARTLEY...HOSPERS...HUDSON...
  HULL...IRETON...MATLOCK...MAURICE...NEWTON HILLS STATE PARK...
  PAULLINA...PETERSON...PRIMGHAR...ROCK VALLEY...ROYAL...AND SANBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF THREE QUARTERS TO AN INCH AND A 
QUARTER ARE POSSIBLE IN THE WARNED AREA. THIS WILL GREATLY EXCEED 
THE CAPACITY OF THE ALREADY SOGGY SOILS IN THE WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4291 9492 4291 9591 4272 9631 4274 9682
      4308 9681 4309 9685 4314 9686 4327 9671
      4325 9491

$$

TRM/SL
4 follow-up statements
990 
WGUS73 KFSD 230738
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 AM CDT WED JUN 23 2010

IAC041-141-149-167-SDC083-127-230830-
/O.CON.KFSD.FF.W.0015.000000T0000Z-100623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-O'BRIEN IA-CLAY IA-PLYMOUTH IA-LINCOLN SD-UNION SD-
238 AM CDT WED JUN 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR UNION...SOUTHEASTERN
LINCOLN...NORTHWESTERN PLYMOUTH...CLAY...O'BRIEN AND SIOUX COUNTIES
UNTIL 330 AM CDT...

AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN HAD ALREADY 
FALLEN AT MANY LOCATIONS...AND AN ADDITIONAL QUARTER TO HALF INCH  
SHOULD FALL BEFORE 3 AM CDT. 

THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE AFFECTED IN THE WARNED 
AREA SINCE MIDNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE 
FLOODING INCLUDE...BERESFORD...HAWARDEN...LE MARS...ORANGE CITY... 
SPENCER...AKRON...ALCESTER...ALTON...ARCHER...BOYDEN...CRAIG... 
EVERLY...FAIRVIEW...FOSTORIA...GRANVILLE...GREENVILLE...HARTLEY...
HOSPERS...HUDSON...HULL...IRETON...MATLOCK...MAURICE...NEWTON HILLS 
STATE PARK...PAULLINA...PETERSON...PRIMGHAR...ROCK VALLEY...ROYAL... 
AND SANBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING HAS BEEN REPORTED IN HAWARDEN...SPENCER...AND ON U.S. 
HIGHWAY 18 NEAR THE PALO ALTO COUNTY LINE. AT THE AIRPORT IN ORANGE 
CITY...3.62 INCHES OF RAIN WAS MEASURED UP TO 2 AM CDT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4291 9492 4291 9591 4272 9631 4274 9682
      4308 9681 4309 9685 4314 9686 4327 9671
      4325 9491

$$

TRM/SL
728 
WGUS73 KFSD 230816
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 AM CDT WED JUN 23 2010

IAC141-149-167-SDC083-127-230827-
/O.CAN.KFSD.FF.W.0015.000000T0000Z-100623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-O'BRIEN IA-PLYMOUTH IA-LINCOLN SD-UNION SD-
316 AM CDT WED JUN 23 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR UNION...
SOUTHEASTERN LINCOLN...NORTHWESTERN PLYMOUTH...O'BRIEN AND SIOUX
COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE 
WIDESPREAD FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4292 9493 4293 9540 4325 9540 4325 9491

$$

IAC041-230830-
/O.CON.KFSD.FF.W.0015.000000T0000Z-100623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
316 AM CDT WED JUN 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 330 AM
CDT...

AT 310 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING CONTINUED TO OCCUR. STREETS IN THE CITY OF SPENCER WERE
STILL UNDER WATER WITH MANY STREET BLOCKED DUE TO THE RECENT HEAVY
RAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4292 9493 4293 9540 4325 9540 4325 9491

$$

LIEBL
576 
WGUS53 KFSD 230821
FFWFSD
IAC041-231030-
/O.EXT.KFSD.FF.W.0015.000000T0000Z-100623T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA

* UNTIL 530 AM CDT

* AT 315 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ACROSS THE WARNED AREA. STREETS IN THE CITY OF SPENCER WERE
  STILL UNDER WATER WITH MANY STREET BLOCKED DUE TO THE RECENT HEAVY
  RAINS. THE WATER IS EXPECTED TO SLOWLY RECEED OVER THE NEXT FEW    
  HOURS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4292 9493 4293 9540 4325 9540 4325 9491

$$

LIEBL
344 
WGUS73 KFSD 231029
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
529 AM CDT WED JUN 23 2010

IAC041-231044-
/O.EXP.KFSD.FF.W.0015.000000T0000Z-100623T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
529 AM CDT WED JUN 23 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY COUNTY WILL BE
ALLOWED TO EXPIRE AT 530 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4292 9493 4293 9540 4325 9540 4325 9491

$$

LIEBL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:05 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 22, 9:05 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT TUE JUN 22 2010

.DISCUSSION...

WARM FRONT PRESENTLY SITUATED THROUGH SOUTHEASTERN NEBRASKA THROUGH
CENTRAL IOWA...LYING JUST TO THE SOUTHEAST OF OUR CWA. LOW
PRESSURE/SECONDARY BOUNDARY LOCATED THROUGH CENTRAL SOUTH DAKOTA
WITH A COMPLEX OF THUNDERSTORMS...SOME SEVERE...EXTENDING FROM NORTH
CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA AT THIS TIME...AND
BEARING DOWN ON OUR CWA. INCREASED POPS OVER PORTIONS OF OUR AREA
WITH THE MCS MOST LIKELY TRACKING EASTWARD ACROSS OUR CWA OVERNIGHT.
OTHERWISE...ONLY MINOR EDITS MADE DUE TO IMPENDING SEVERE WEATHER.
UPDATES OUT.

&&

.PREV DISCUSSION...

BATCH OF ELEVATED CONVECTION NEAR KBBW AT 20Z LIFTING TO NORTHEAST
AND SHOULD BE LOCATED NEAR KSUX AFTER 22Z.  18Z KOMA SOUNDING
INDICATED THIS AREA STILL HAS A FAIRLY STRONG CAP...AND HAVE REDUCED
POPS THIS EVENING DOWN TO 30 PERCENT ACROSS NORTHWEST IOWA.  THIS IS
IN CONTRAST TO THE HRRR MODEL...WHICH SUGGEST CONVECTION MOVING INTO
THE SOUTHERN EDGE OF THE FORECAST AREA AT 20Z. SUBTLE WARM FRONT
LIFTING NORTH ACROSS NEBRASKA...LOCATED SOMEWHERE NEAR KOFK-KDNS
WITH GUSTY SOUTHEAST WINDS INCREASING SOUTH OF THE FRONT. IF A STORM
IS ABLE TO BECOME SURFACE BASED ACROSS NORTHWEST IOWA THIS
EVENING...STEEP LAPSE RATE ALOFT SHOULD ALLOW THE STORMS TO BECOME
SEVERE FAIRLY RAPIDLY PRODUCING LARGE HAIL AND THE POTENTIAL FOR A
TORNADO OR TWO.

FURTHER OFF TO THE WEST...CU FIELD DEVELOPING FROM KVTN TO KATY
ALONG STATIONARY FRONT. AS UPPER LEVEL WAVE MOVING OUT OF THE
PANHANDLE OF NEBRASKA LIFTS TO THE NORTHEAST...THIS SHOULD PROVIDE
SUFFICIENT LIFT TO CAUSE STORMS TO DEVELOP ACROSS CENTRAL NEBRASKA
INTO CENTRAL SOUTH DAKOTA IN THE 00-02Z TIME FRAME.  THESE STORMS
ARE EXPECTED TO DEVELOP INTO A WELL DEVELOPED TRAILING STRATIFORM
SQUALL LINE...WITH A STRONG POTENTIAL FOR DAMAGING WINDS. AS THE LOW
LEVEL JET INCREASES TO 30-40 KNOTS...EFFECTIVE TOTAL SHEAR IN EXCESS
OF 55 KNOTS...EXPECT STORMS TO CREATE DAMAGING WINDS IN EXCESS OF 70
MPH.  NIGHT SHIFT WILL NEED TO KEEP AN EYE ON POTENTIAL OF A WAKE
LOW DEVELOPING ON THE BACK EDGE OF SQUALL LINE. /BT

STRONG SPRINGLIKE UPR WAVE MOVES EWD OVER CWA WED...AND MODELS STILL
SHOW LINGERING SHRA MOVG OVER MAINLY NERN HLF CWA IN THE MRNG...WITH
A SLIGHT CHC OF INSTABLITY -TSRA IN THE AFTN. THIS WAVE DRAWS IN
RELATIVELY COOLER AND GRADUALLY DRIER AIR WITH BRISK NWLY FLOW DURG
DAY. PLEASANT HIGH PRES SETTLES SEWD OVER CWA WED NGT AND THU MRNG
WITH DECENT RADIATIONAL COOLING. WILL BE A NICE BREAK FROM AIR
CONDITIONING FOR WED THRU THU NGT BEFORE SLY FLOW OF WARMER AND MORE
HUMID AIR MOVES BACK IN FOR FRI WITH STG SLY FLOW. APPEARS TO BE
ENUF MID LVL INSTABILITY WITH RETURN FLOW TO KEEP IN CHCS OF TSTMS
DVLPG OVER NWRN HLF CWA LATER THU NGT...MOVG THRU NRN CWA FRI MRNG
BEFORE CAP TAKES OVER. THEN A DECENT WAVE MOVES EWD OVER NRN PLAINS
THIS WEEKEND BRINGING CHCS OF TSTMS NRN CWA FRI NGT INTO SAT...AND
OVER ERN CWA SAT NGT WITH CDFNT...PROBABLY A LIT SLOWER THAN MODELS.
THEN SUN THRU TUES SHOULD FINALLY BE ON THE DRY AND WARM SIDE WITH
BUILDING UPR HIGH BUT WITH INCRG HUMIDITY WITH CORN EVAPORATION./
RYRHOLM

&&

.AVIATION...

THUNDERSTORM CHANCES WILL INCREASE THROUGH THE EVENING...AS STORMS
DEVELOP ACROSS CENTRAL NEBRASKA AND CENTRAL SOUTH DAKOTA. THESE
STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AND MOVE THROUGH
OVERNIGHT. SOME STORMS MAY BE SEVERE TONIGHT...PRODUCING 60 KT OR
GREATER WINDS AND HEAVY RAINFALL. BEST CHANCES FOR STRONG DAMAGING
WIND APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 90...AFFECTING BOTH
THE KFSD AND KSUX TERMINALS BETWEEN 05 AND 10Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ001>003-
     012>014-020>022-031-032.

MN...NONE.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR NEZ013-014.

SD...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR SDZ050-057>071.

&&
Hazardous weather outlook, Jun 22, 11:21 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT TUE JUN 22 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1121 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
BY LATE THIS AFTERNOON INTO THE EARLY EVENING...A FEW
THUNDERSTORMS COULD DEVELOP OVER NORTHWEST IOWA AND FAR SOUTHEAST
SOUTH DAKOTA IN A VERY UNSTABLE ENVIRONMENT. IF THE STORMS CAN
DEVELOP...HAIL TO THE SIZE OF BASEBALLS AS WELL AS TORNADOES WILL
BE A THREAT. THE MAIN THREAT FOR THESE STORMS WILL BE SOUTH OF A
VERMILLION TO SPENCER IOWA LINE.

TONIGHT...MAINLY AFTER 9 PM CDT...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP AND MOVE INTO THE AREA. WIND GUSTS TO 80 MPH
AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
THE MAIN THREAT WILL BE WEST OF INTERSTATE 29 AND SOUTH OF
HIGHWAY 34 BEFORE MIDNIGHT AND ALONG AND EAST OF INTERSTATES 29
AND 90 AFTER MIDNIGHT.

FLOODING...
AN AREA OF STRONG THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
AREA TONIGHT...WITH HEAVY RAIN A POSSIBILITY. AREAS ALONG AND
SOUTH OF INTERSTATE 90 IN SOUTHEASTERN SOUTH DAKOTA INTO
NORTHWEST IOWA WILL SEE THE THREAT FOR ONE TO THREE INCHES OF
RAIN...ESPECIALLY IF A FEW AFTERNOON THUNDERSTORMS CAN
DEVELOP...WHICH WOULD EXACERBATE THE PROBLEMS. A FLASH FLOOD
WATCH IS IN EFFECT FOR THIS AREA THROUGH WEDNESDAY MORNING.

FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG
PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH
DAKOTA...THOUGH RIVER LEVELS ARE SLOWLY FALLING IN MANY AREAS.
THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE.
AREAL FLOODING OF SMALL STREAMS AND CREEKS ALSO CONTINUES IN
SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES RIVER AND MISSOURI
RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN RURAL AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM ACROSS NORTHWEST
IOWA AND WEST OF THE JAMES RIVER VALLEY AFTER 5 PM...AND LIKELY
ACROSS THE AREA AFTER 9 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 11:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TORNADO          1 S MARCUS              42.81N 95.81W
06/22/2010                   CHEROKEE           IA   TRAINED SPOTTER

            TORNADO ON THE GROUND

&&

LAFLIN
Local storm report, Jun 22, 11:24 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             2 SW MARCUS             42.80N 95.84W
06/22/2010  E1.25 INCH       CHEROKEE           IA   TRAINED SPOTTER

&&

TRM
Local storm report, Jun 23, 12:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FUNNEL CLOUD     1 S CRAIG               42.88N 96.31W
06/22/2010                   PLYMOUTH           IA   EMERGENCY MNGR

&&

LAFLIN
Local storm report, Jun 23, 12:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1218 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     5 E STRUBLE             42.89N 96.09W
06/22/2010  E60 MPH          PLYMOUTH           IA   EMERGENCY MNGR

&&

LAFLIN
Local storm report, Jun 23, 12:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1219 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     4 SW CRAIG              42.85N 96.37W
06/22/2010  E60 MPH          PLYMOUTH           IA   EMERGENCY MNGR

&&

LAFLIN
Local storm report, Jun 23, 12:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     TSTM WND GST     HURON                   44.36N 98.22W
06/23/2010  M61 MPH          BEADLE             SD   ASOS

&&

LAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:55 PM CDTSevere Thunderstorm WarningFSDBrule, Jerauld50 min
Jun 22, 10:16 PM CDTSevere Thunderstorm WarningFSDClay, Yankton44 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningFSDClay, Union36 min
Jun 22, 10:43 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld47 min
Jun 22, 11:13 PM CDTFlash Flood WarningFSDClay, Yankton3 hr
Jun 22, 11:26 PM CDTTornado WarningFSDLincoln, Union49 min
Jun 22, 11:44 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Turner, Yankton46 min
Jun 22, 11:59 PM CDTSevere Thunderstorm WarningFSDBon Homme, Davison, Hanson, Hutchinson, McCook, Miner and 1 more46 min
Jun 23, 12:07 AM CDTSevere Thunderstorm WarningFSDBeadle, Hanson, Kingsbury, Lake, Miner, Sanborn38 min
Jun 23, 12:15 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha30 min
Jun 23, 12:31 AM CDTSevere Thunderstorm WarningFSDMinnehaha44 min
Jun 23, 12:37 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha, Moody, Turner38 min
Jun 23, 12:42 AM CDTSevere Thunderstorm WarningFSDBeadle, Brookings, Kingsbury, Lake, Miner33 min
Jun 23, 12:49 AM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody41 min
Jun 23, 1:08 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody12 min
Jun 23, 1:25 AM CDTSevere Thunderstorm WarningFSDLake, Minnehaha, Moody35 min
Jun 23, 2:49 AM CDTHigh Wind WarningFSDBrookings, Moody2 hr
Jun 23, 7:06 AM CDTAreal Flood WarningFSDBrule, Charles Mix, Gregory15 hr
Jun 23, 1:42 PM CDTRiver Flood WarningFSDMcCook, Minnehaha21 hr
Jun 22, 10:48 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth27 min
Jun 22, 10:50 PM CDTTornado WarningFSDCherokee, Plymouth25 min
Jun 22, 10:54 PM CDTTornado WarningFSDPlymouth, Sioux36 min
Jun 22, 11:10 PM CDTTornado WarningFSDCherokee, O'Brien50 min
Jun 22, 11:35 PM CDTTornado WarningFSDBuena Vista, Cherokee, Clay, O'Brien25 min
Jun 22, 11:40 PM CDTTornado WarningFSDCherokee, O'Brien, Plymouth, Sioux35 min
Jun 22, 11:47 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth, Woodbury28 min
Jun 22, 11:58 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay32 min
Jun 23, 12:11 AM CDTSevere Thunderstorm WarningFSDCherokee, Ida, O'Brien, Plymouth, Sioux, Woodbury27 min
Jun 23, 3:27 AM CDTRiver Flood WarningFSDClay, Dickinson55 hr
Jun 23, 3:27 AM CDTRiver Flood WarningFSDBuena Vista16 days
Jun 23, 3:27 AM CDTRiver Flood WarningFSDCherokee6 hr
Jun 23, 3:27 AM CDTRiver Flood WarningFSDSioux7 hr
Jun 23, 9:56 AM CDTRiver Flood WarningFSDClay, O'Brien25 hr

Nearby

Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.